3 months ago I went to a weight loss doctor to lose 50 pounds. He pulled bloodwork and everything was normal: GGT 43 ALT 23 AST 23 Alkaline Phosphate 97. But my cholesterol and trigylcerides were all high. So he put me on Phentermine 37.5 mg and 1000mcg B12 sublingual per day, in addition to 1200 calories and no more than 20 grams of fat per day with 5 day a week exercising. 4 weeks later I went to my PCP for my physical and I had lost 25 pounds and all my bad cholesterol and tris were back in normal range. However my liver profile came back high: GGT 62 ALT 90 AST 58 Alkalaline Phosphate normal. She had me re-test in 6 weeks. Now I am down 43 pounds and feel great, however my recent liver profile came back even higher: GGT 208 ALT 92 AST 44 Alkaline Phosphate still normal. I do not drink. My doc is not very concerned because she says it's obvious that I am taking something since the dieting started that has raised it and she wants me to stop the B12 sublingually and re-test in 6 weeks. However, I am concerned. I excercise 5 to six days a week, still eating only 1200 calories and low fat, and only about 10 pounds to my goal weight. I feel great, but I am so worried about the liver profile. I have never had it elivated until the last 3 months. Do you think it is associated with my diet?
the pattern of the AST and ALT are consistent with fatty liver. I think that with continued weight loss they will eventually normalize. You should get tests to rule out viral hepatitis and other chronic liver conditions. The elevations are not that high. keep up the good work with the weight loss.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.